Strong Fubini properties for measure and category


Krzysztof Ciesielski and Miklos Laczkovich

Fund. Math. 178(2) (2003), 171-188.

Let (FP) abbreviate the statement that the integral equation

\int(\int f dy) dx = \int(\int f dx) dy
holds for every bounded function f:[0,1]2-->R whenever each of the integrals involved exists. We shall denote by (SFP) the statement that the equality above holds for every bounded function f:[0,1]2-->R having measurable sections. It follows from well-known results that both of (FP) and (SFP) are independent from the axioms of ZFC. We investigate the logical connections of these statements with several other strong Fubini type properties of the ideal of null sets. In particular, we establish the equivalence of (SFP) to the nonexistence of certain sets with paradoxical properties, a phenomenon that was already known for (FP). We also give the category analogues of these statements and, whenever possible, we try to put the statements in a setting of general ideals as initiated by Reclaw and Zakrzewski.

Full text on line in pdf format. Requires Adobe Acrobat Reader.

Full text in postscript form.

LaTeX 2e source file.

Last modified October 24, 2003.